Take a Survey on the use of Breathwork
for Anxiety, Depression, Trauma, or PTSD
Researchers at Johns Hopkins seek responses to an anonymous survey on breathwork. You can participate whether your breathwork experiences helped or not.
(Must be 18+) Take the Survey!
Almost Died
Methadone, Amitriptyline & Temazepam
by Tangerine
Citation:   Tangerine . "Almost Died: An Experience with Methadone, Amitriptyline & Temazepam (exp115054)". Erowid.org. Jan 10, 2021. erowid.org/exp/115054

 
DOSE:
300 mg oral Pharms - Amitriptyline
  450 mg oral Pharms - Temazepam
  360 mg oral Methadone

BODY WEIGHT: 150 lb


[Erowid Note: Interactions between opioids and other drugs can be very dangerous. By some estimates, over 95% of opioid-related deaths involve an opioid combined with at least one additional medication or drug, most commonly a sedative or depressant (alcohol, benzodiazepines, or another opioid).]

Almost Died From Methadone Overdose

I have had a lot of experience with different substances. My favorite were opioids. I started stealing OxyContin and Norco from a family member at 12. They made me feel really great and creative. I turned to heroin at 18 and then back to pills.

I was on Suboxone, but I switched to methadone after my now husband and I moved into our own apartment. Living away from home made my using way worse. After I got on methadone I convinced them I needed my dose upped to 120mgs, however I always took 2-3 bottles. My poor husband would see me nodding out all the time but that didnít deter me. I also mixed the methadone with my klonopin, Temazepam, and elavil prescriptions. Elavil was known to really potentiate methadone, however it could cause a serious heart issue that could be deadly but I didnít take it seriously.

What happened that day changed my life forever.

I got Temazepam from my doctor but I thought it was a low dose and I frequently took the entire bottle ( without methadone) and I never overdosed. Then one day I had my methadone, Elavil, and Temazepam. I stupidly took all 30 Temazepam. Plus 3 methadone doses (I did that a lot) and 3 100mg Elavil.

It was not a suicidal attempt. I had passed out in the parking lot, but then woke up and (although I donít remember anything) I ended up sitting in a chair in the apartment lobby. The last thing I barely remember is sitting in the lobby, and hearing that my now husband and our neighbor were planning on going into our apartment to smoke weed. I donít remember anything afterwards.

Apparently my neighbor thought it was funny that I was completely unconscious and took a picture. I saw it later and my pallor was almost grey. My lips were extremely pale as well. I was only saved because my mom came by to surprise me. She found me, and by that time my skin was grey and my lips were blue because I wasnít breathing. If she hadnít come over Iíd most certainly be dead. She instantly knew I had overdosed and called 911. The ambulance got there really fast. My mom said she was crying hysterically.

The EMTs gave me narcan, and it didnít work. Methadone has an extremely long half life. I was given narcan 3 times and it didnít wake me up, so I was put on a narcan drip. They then discovered I had torsades de pointes, which is a very dangerous arrhythmia that methadone can cause even without an overdose.

Since I was in danger of sudden cardiac death, cardioversion was done. I was still unconscious. My mom couldnít fit in the ambulance because she said there were a lot of EMTs. She followed in her car.

Suddenly on the way to the hospital the narcan drip was starting to work. I was getting oxygen and I felt so uncomfortable. I felt like I was dying. I donít remember anything else but suddenly I was in a hospital room with my mom by my side. I was still on the narcan drip in full opioid withdrawal. Iíve never felt so uncomfortable. I was screaming and crying. A nurse came to the door and asked my mom how she could stand me (being an addict), and my mom gave her a dirty look and said I was her daughter.

I kept begging to go home. Then my mom asked them if they could take me off the narcan drip. They mustíve sedated me because then I woke up in what I was told was the ICU. I begged them for methadone, but the doctor said my heart still wasnít beating properly and it was too dangerous. I was on drugs for my heart, clonidine, and klonopin.

I was in the ICU for three days. My now husband was so angry with me he never visited. He thought it was a suicide attempt for awhile. I was discharged on the fourth day. I canít remember if they gave me a prescription for heart medication. The doctor told me that Iíd damaged my heart, and that I could get torsades de pointes again. I still cannot take certain medication because it can cause long qt syndrome.

I got right back on methadone, and immediately went back to abusing it. I know it helps people, but all it did for me was give me bad seizures that I still get to this day. Iím not on methadone anymore, but now I have a seizure disorder as well as the heart issue. Sometimes Iíll get dizzy out of nowhere and Iíll get severe heart palpitations. The EMTs were at my apartment all the time before the overdose and afterwards because of the tonic clonic seizures.

To anyone on methadone, donít mix it with Elavil as that is the main reason I got Torsades de pointes.

Exp Year: 2013ExpID: 115054
Gender: Female 
Age at time of experience: 26 
Published: Jan 10, 2021Views: 581
[ View as PDF (for printing) ] [ View as LaTeX (for geeks) ] [ Switch Colors ]
Methadone (166) : Combinations (3), Overdose (29), Depression (15), Post Trip Problems (8), Health Problems (27), Alone (16)

COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.


Experience Vaults Index Full List of Substances Search Submit Report User Settings About Main Psychoactive Vaults